Hi everyone, I was wandering if someone could tell me if my symptoms of being very dizzy thought i was going to pass out, plus my scalp has very sore spots and feels like its burning also spots on my face. Dry skin on my face and itching on my legs and arms. Are part of under active thyroid. I was diagnosed 10 months ago but symptoms seem to be getting worse. (I have gained a lot of weight). Thank you.
Are my symptoms part of under active thyroid - Thyroid UK
Have you had a recent thyroid gland blood test from your GP? If so, get a copy of them complete with the ranges (figures in brackets) and post again so that members can comment.
If you have not had a recent one, ask your GP to do one as well as Vit B12, Vit D, iron, folate and ferritin.
You may not be on enough meds as some GP's keep us within 'normal' range which is not good enough for us, we need a TSH to be 1 or below.
Thank you. I am on theroxine 100mg. Had tests last September said it was just in normal range. But the last few weeks I have felt awful, I'm also snappy to the point I think I'm going to lose it altogether over stupid little things. I have an appointment on Monday to see my gp. Also nearly passed out at work this morning and my head still feels fuzzy.
Tell your GP you want a new blood test as you feel you need an increase, also ask for the tests above as Vit D is important(tell him its important for the conversion of levothyroxine.) Don't tell him too much of anything else till you get the results. If he wont do a TSH blood test, get a copy from the surgery - we are entitled to copies and keep for your own records but post the info in a new question.
Before the TSH blood test became the diagnostic tool, people were on between 200mcg and 400 mcg of medication but they do not use clinical symptoms anymore and concentrate on 'normal' but it may not be normal for our metabolism.
Sounds like under-active thyroid to me! Had all of those symptoms except the sore spots on my scalp. But I do have a very itchy scalp and I don't have dandruff or anything like that. Are you taking any thyroid hormone?
Hi grey. Yes I'm on 100mg theroxine. I had my test September last year, they said it was just within normal range. This morning at work I have almost passed out. All day my head has felt fuzzy.
Well I would think you're due another test - even if the doctor doesn't think so! Because I don't think you're within normal range anymore. You mustn't let them get away with stuff like that. If you have symptoms then you need a test and probably an increase. Insist on it!
Good luck, Grey
I will try but with my doctor things Are Black and White nothing inbetween. Thank you I will let you know how I get on.
OK, but remember, it is your body, your health and your life. He is just a paid public servant, not god. You pay his wages, you don't owe him anything. He owes you quality care.
I'll keep my fingers crossed for you! Grey x
It took me well over a year before I was prescribed any meds - my manager used to tell me that I looked pale and I was always tired. I went to my GP did some tests including thryroid function and it came back borderline. Had another test about 2 months later, I was told it was normal - didn't think anything of it. Few months later, I was really tired, foggy head and one day at work, felt really dizzy and nearly passed out. went back to GP had another test done and this time I was told I was hypo and was prescribed 25 mcg levithryroixine. that was about 3 years ago; it has been gradually been increased to 125 mcg daily, which I've had to ask for; now i'm currently on alternate 100 & 125 mcg. I'll be going back to GP next week to check the results of my recent test. I have been feeling quite tired recently, aches and pains and feeling bloated. I agree with the others you probably need another test. I also take mutivitamin tablets and has 2 days ago started to take my tablet at night instead of the morning after joining this forum.
Thank you Maitrix I shall start taking mIne at night from tomorrow. The strange thing is I'm shattered but I can't sleep, I don't sleep in the day either but at work a couple of weeks ago I actually nodded off for a split second I was so embarrassed. I also have tight calf muscles so my ankles don't work as they should so my husband has to do stretching exercises on them I am under a Podiatrist, he says if I can't get the elasticity back I could end up in a Wheelchair. I'm wandering if it's all connected to my thyroid.
billie, do whatever you can to get proper treatment. Speaking from experience, after a time, even after eventually being on more optimal treatment, some muscle damage will not reverse. And it seems the lower extremities are greatly affected.
Hi billierae Funnily enough I have problems with my left ankle and it's been hurting more lately - I do lots of aerobic exercises and this keeps me going. At times I really have to push myself as I feel so tired - last week I only did exercise once during the week - just didn't have the strength but I'm hoping I'll try to do at least 3 times next week. It's hard to keep motivation level up when you're tired.
As for taking my tablets at night - I haven't experience anything bad - only 2 days but I must say that I wasn't so constipated this morning. I'll keep you posted. Take care
Has your weight gain been recent? Any thirst and passing large regular amounts of urine? Night sweats? Skin problems like yours may be undiagnosed diabetes which being also an auto-immune disorder can be related to thyroid problems
Hi I was diagnosed with underactive thyroid and diabetes type 2 at the same time. My diabetes has been under control for quite a while now. I also think that I have ibs but haven't done anything about it but will speak to the doctor today.
Hi BillieRae and all !
My daughter recently moved doctors completely and left them a nice testimonial !
She is now with a really supportive practice with a group of very thorough doctors.
For my hypo I have bloods done every 8 weeks until my TSH measures 2, that's what my docs are aiming for.
I was diagnosed hypo 4 months ago and atm, I am measuring a '6'. So I am on the verge of self medicating at 150mg per day, as with 100mg I'm still tired; completely depressed because my weight is increasing past my heaviest at the height of pregnancy, and I have side effects of scabby skin on my arms and itchy skin and hair thinning. The Dr's always but always say; 'Oh well you know some of this should be attributed to the Menopause!
Yes, I am in the age range o be suffering menopausal symptoms but, before four months ago I had nothing but the odd sweat now and again AND Im at the upper range at 58!! How come all of this can happen overnight because of the menopause, surely that is just not possible?
If you ask me, the drug barons of this country, have a 'LOT' of work to do with this very common condition, because not only are the developers of this 'ONE AND ONLY' prescribed drug, raking it in... its also not enough for the thousands of people whose bodies are not managing to convert the T4, to the very necessary T3!!!
It is the hormone T3 that regulates a lot of our bodily functions such as our Metabolism, skin, hair, nails etc... along with a need of other necessaries such as Vit D etc
However, the BMC, in their infinite wisdom have advised a NIL necessity NOT to test for T3.
It is, they say, 'Unnecessary, because the body naturally converts the T4 (that Levothyroxyn produces) into T3.
Again, NOT TRUE, not for everyone.
It's MASSIVELY necessary, but why don't they test it? Because the drug to regulate our T3 is too bloody expensive in this country - only in THIS country! Everywhere else it's a manageable cost.
Read all about it then come back and start a revolt, if you don't, I will, and I hope you will all be with me!?!?
Not what you're looking for?
You may also like...
Hi I was diagnosed with under active thyroid Jan last year GP only started me on medication march...
her thyroid as initially thought she had kidney stones but the scan was clear. Can these symptoms...
feeling dizzy and tired and have tingly patches on my face.
My left arm feels like it is burning if...
My nutritionist said that my symptoms sound like an under active thyroid and asked me to carry out...
choking on food and burning mouth syndrome(my mouth and tongue are constantly burning).
I had blood...